| Model Number |
M00558340 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used in the esophagus during an esophageal dilation procedure performed on an unknown date.During the procedure, the technician inflated the balloon, and the balloon burst.It was reported that no piece of the balloon detached inside the patient.The procedure was completed with another cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.
Event or Problem Description
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: investigation results: the returned cre fixed wire dilatation balloon was analyzed, and a visual/microscopic evaluation found the balloon was longitudinally torn.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes the reported event of balloon burst was not confirmed.The returned device revealed it was longitudinally torn.It is possible that the longitudinal tear found on the balloon occurred due to procedural factors such as excess pressure or interaction with other devices, or anatomical factors.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the balloon tear.Therefore, the most probable root cause is adverse event related to procedure.